Different meds

My GP prescribed Gabapentin since he feels I don't have PMR due to my blood work not being high enough, according to him the symptoms and reaction to Prednisone is not enough for a diagnosis. This is a nerve pain medicine used mostly for seizures and some arthritis, per dr. I was to take it at night and manage the pain with ibuprofen during the day. I only took it one night and within an half hour my heart was racing and I was dizzy. The dizziness stayed with me until after lunch the next day. I'm not taking it again, scary! Anyone take this med or heard of it? I am calling the pharmacy today as my GP is on vacation until the end of the week. I just wonder if this is a normal reaction or what they will tell me . I feel my inflammation in my joints and pain there too, not in my nerves. Does this make sense to anyone out there? I don't think I must be describing the pain to my GP correctly. I'm faxing my ppwk to the rheumatologist today and going to start calling them weekly as suggested to try to get in before Sept.

6 Replies

  • Hi - I was put on Gabapentin wrong a few months ago to help the nerve pains I have in my legs and feet at night. I have RA and GCA. I was told to take two three times a day...after two days I was almost asleep! I now take two at night only and they really help.

    Strange that you should have what sounds like the opposite side effect! It's not had any effect on my joint pain that I can detect, but that's not what I take it for...maybe diagnosis a bit awry?

  • I've been on gabapentin for some years now, at a very low dose (1x3pd). Any more and I am sleeping 24/7. Last year I tried to discontinue it, thinking it wasn't doing anything for me - it was!

    I do take it for nerve pain/fibromyalgia, though.

  • I take it for nerve pain and found quite by accident that it really helps with my hot flashes and have no side effects that I can see. Been on it for a year. Hope you get some answers. It is so frustrating not to understand what's going on.

  • My husband was put on this after knee replacement. He was already taking tramadol . After 5days could not speak properly, would sit waving hands trying to get word from brain to mouth wrong word would come out,could not understand other people.He stopped taking and it took about 7days to get back to normal,frightened both of us.

  • If you have PMR neither Gabapentin or Ibuprofen will be much use. You do not have to have raised blood markers for PMR, around twenty per cent of people do not. They do often need to have to fight the doctors for a PMR diagnosis though, because of the lack of the blood statistics. Do you have pain in both shoulders and or hips? Do you feel fatigued? Do you ever feel a bit fluey?

  • I remember the frustration waiting to see the rheumatologist, and feeling like some sort of guinea pig with experimental meds! You start fixating on every feeling and lose track. It helped to keep a log daily of how I felt, pain,GI distress, food, and sleep. Whe u find something that works, stay with it, and wait for your body to follow with markers, etc. be patient and kind to yourself. Try hard not to fixate on this. It is what it is, and our worry and frustration doesn't improve anything... Do something everyday that bring you joy.... No matter how small it seems, and stay I touch!!

You may also like...